NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 8, 2:29 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 2:29 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
329 PM EDT Tue Jun 8 2021
.SYNOPSIS...
High pressure remains centered over the western Atlantic through
Wednesday with a surface trough over our area. A cold front will
slowly move through our area Wednesday night into Thursday, and may
stall over southern parts of the area by Thursday night and Friday.
One or two waves of low pressure may track along this boundary
Friday into Saturday. High pressure should then generally dominate
the weather over most of the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
An upper-level ridge responsible for the ongoing heat and humidity
will continue to flatten along its northern periphery through
Wednesday. This is in response to a shortwave trough sliding across
the Northeast. A surface trough will also be present with a cold
front approaching from the north.
For the remainder of this afternoon, hot and very humid conditions
are being tempered in some areas due to convection cooling things
down. Heat indices prior to the convection reached the mid to upper
90s for many areas with some locations touching 100 degrees.
Convection is producing torrential rainfall given precipitable water
values very near 2 inches across the area along with slow storm
motions. A mesoanalysis indicated 2000-4000 J/kg of SBCAPE with
MLCAPE up to 2500 J/KG. The very moist environment combined with
warm cloud depths is resulting in excessive rainfall rates with the
strongest cores, and therefore local flash flooding is the main
threat into this evening. A local wet microburst cannot be ruled out
with stronger pulse cores and the water-loaded updraft collapses.
Outflow is also getting ahead of some of the convection with gusty
winds with it. Freezing levels are just above 14000 feet (via both
12z Dulles and Upton RAOBs), therefore any hail should be small and
limited.
Another very warm and muggy night tonight as convection is expected
to dissipate through the evening with the loss of heating and as a
shortwave exits to our northeast. Given how hot/humid the airmass is
however, instability will linger for awhile. Some fog is possible
during the night, especially where downpours occurred during the day
as winds go light to even calm. However at least some residual cloud
cover may temper fog development. Low temperatures are not expected
to get below 70 for much of the area.
For Wednesday, a thermal trough will be in place once again while a
couple of shortwaves move across the area. Meanwhile, the
precipitable water values will remain near 2.00 inches and MLCAPE
values increase to 1500-2500 J/kg. Given the rather unstable
environment with no organized/strong forcing, convective development
should initiate west of the fall line with the help of terrain. The
flow is weak and therefore storm motions will be slow again,
therefore locally very heavy rain will occur with the potential for
localized flash flooding. We are not anticipating severe
thunderstorms, although a few wet microbursts could occur given
water-loaded updrafts that can collapse (outflow) especially within
any areas of higher DCAPE. Frequent lightning will occur with the
strongest cores. Despite some more cloud cover and convection
around, temperatures should still top out right at 90 especially for
the I-95 corridor eastward and inland from the coast. The dew points
should remain in the lower 70s, and when combined with temperatures
near 90 yields peak heat indices in the mid 90s. This is marginal
regarding meeting the advisory criteria, however given the
cumulative effect on the body we opted to extend the Heat Advisory
through Wednesday (heat index criteria is 96-100 degrees here). Weak
flow should result in an offshore wind turning more southerly and
therefore offering some cooling along the coast.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Above normal temperatures and unsettled weather will continue
through the short term period.
On Wednesday night, a cold front will slowly sag southwestward
into the area. The frontal system will be the trigger to
generate another rounds of scattered showers and isolated
thunderstorms across the Mid Atlantic as the short wave finally
crosses the area overnight as well. Severe weather is not
expected, but any showers or thunderstorms will likely heavy
rain.
By Thursday, the cold front is expected to stall across the Mid
Atlantic region, before an area of low pressure develops along
the front to or west overnight Thursday. With the front stalled
near the area, as instability develops during the day, chances
rapidly increase for showers and thunderstorms. As the low
pressure develops along the front overnight and moves eastward,
along with a couple of short wave/vorticity impulses, showers
and thunderstorms will likely remain a threat into the overnight
hours. PW values will range from 1.75-2.25 inches, so the heavy
rain will continue to be a concern.
Given the low FFG values because of the all the recent
rainfall, flooding can not be ruled out, and much of SEPA, NJ,
and DelMarVa remain in a Marginal Risk for WPC's Excessive
Rainfall Outlook.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Overview...
A pattern change looms large for the long term as eastern US ridging
collapses and a backdoor cold frontal passage brings a return to
onshore flow and cooler temperatures. We begin the period with the
backdoor cold front still in the vicinity as it comes to a near
stall over the southern portion of the area. A wave of low pressure
associated with an approaching shortwave is likely to track along
the front and bring a round of rain to at least portions of the area
on Friday. The departure of the surface wave will push the backdoor
front well south of us. This should lead to mainly dry weather for
the weekend in an onshore flow regime. By early next week, a highly
amplified pattern looks to set up over the CONUS, with strong
ridging in the West and troughing in the East. This will keep
any hot weather at bay heading into next week, but confidence is
low regarding additional rain chances.
Dailies...
Friday-Friday night... The backdoor cold front will remain stalled
over southern portions of the area. As a shortwave trough approaches
from the west, a wave of low pressure is likely to develop and track
along the front, bringing rain to the area. Some of the 08.12z
guidance made a significant southward shift with this system, which
if it comes to fruition would leave at least northern parts of the
area dry on Friday. Alternatively, a more northern track could
essentially bring an all day washout of light to moderate rain. Have
carried high chc to low lkly PoPs over the area (lowest to the
north) due to track uncertainty. With onshore flow and the
expectations for rain or at least a lot of cloud cover, Friday is
forecast to be the coolest day of the next 7. Highs only in the low
70s are expected. That surface wave will steadily depart out to sea
on Friday night, and as it does so, the frontal boundary will be
pushed to our south with dry weather returning.
Saturday-Sunday... By Saturday morning, low pressure will likely be
departing the area with mainly dry weather in its wake. In between
weather systems and with weak high pressure in the area, dry weather
is expected to prevail for most of the weekend. The big difference
from the prior weekend will be the temperatures. Onshore flow is
expected both days, keeping temperatures in the 70s, and only upper
60s to low 70s along the coast. Lows will be in the upper 50s to
near 60, near normal. Another cold front, this one moving in from
the northwest, will approach on Sunday. With limited instability due
to the marine air mass, this front looks unlikely to be a big
rainfall producer. A shower cannot be ruled out late Sunday and
Sunday night, especially to the west.
Monday-Tuesday... Behind the cold front, a shift to an offshore flow
pattern is expected, which should actually cause temperatures to go
up instead of down behind the front. With falling heights over the
East, hot weather is not expected, but we will probably be close to
normal. Rain chances are very much uncertain by early next week.
Guidance disagrees on whether coastal low pressure will form
downstream of the eastern trough. For now have kept PoPs fairly low,
but some adjustments are likely.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...VFR overall. Some showers and thunderstorms will
result in local but significant restrictions at times. Southwest to
west-southwest winds 5-10 knots, potentially more southerly at KILG
and KACY due to a sea/bay breeze. Gusty northwest winds will occur
with some thunderstorms. Moderate confidence.
Tonight...Mostly VFR as any showers and thunderstorms dissipate in
the evening. Some fog however is possible overnight especially at
any terminals that had earlier downpours. Southwesterly winds around
5 knots, becoming light and variable. Low confidence on the extent
and timing of any fog.
Wednesday...Generally VFR. Showers and thunderstorms mainly in the
afternoon, resulting in local significant restrictions at times.
West to northwest winds 5-10 knots, except becoming southwest or
south mainly at KACY. Moderate confidence.
Outlook...
Wednesday night...Generally VFR. Showers and thunderstorms
diminish. West to northwest winds 5-10 knots from around I-95
corridor northward, west to southwest south of I-95 corridor.
Wind shift to north to northeast overnight. Moderate confidence.
Thursday...Mostly VFR conditions expected. Showers and
thunderstorms likely which could temporarily lead to lower
conditions. East to northeast winds 5-10 knots. Moderate
confidence.
Thursday night...Conditions lower to MVFR with IFR possible overnight.
Showers and thunderstorms likely. East to northeast winds 5-10
knots. Moderate confidence.
Friday-Friday night... Most indications are for MVFR or IFR due to
rain. However, latest model guidance suggests some potential for VFR
especially north of PHL. Best chance of MVFR/IFR will be from PHL
southward. By late Friday night, all terminals should trend
towards VFR. East or northeast wind 5 to 10 kt. Low confidence.
Saturday-Saturday night... Mainly VFR. Northeast wind 5 to 10 kt,
becoming easterly at 5 kt or less overnight. Moderate confidence.
Sunday-Sunday night... Mainly VFR. Southeast wind 5 to 10 kt
becoming light and variable overnight. Moderate confidence.
&&
.MARINE...
The conditions are anticipated to remain below Small Craft Advisory
criteria through Wednesday. Some fog/haze is possible very late
tonight and Wednesday morning.
Outlook...
Wednesday night-Thursday night...Sub Advisory conditions
anticipated. Daily chances for showers and thunderstorms could
lead to locally higher winds and waves.
Friday-Sunday...On the Atlantic coastal waters, seas may
approach marginal SCA levels (5 ft) by late Friday and remain 4
to 5 ft through the period. On Delaware Bay, continued sub-SCA
conditions are expected. Easterly or northeasterly winds are
expected to gust 20 kt or less.
Rip Currents...
A LOW risk for the development of dangerous rip currents continues
through Wednesday for the New Jersey and Delaware beaches, with just
modest southerly flow and waves around 2 feet in the surf zone. A
LOW risk may continue for Thursday despite onshore flow
starting.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Wednesday for PAZ070-071-102-104-
106.
NJ...Heat Advisory until 8 PM EDT Wednesday for NJZ015-017>019.
DE...Heat Advisory until 8 PM EDT Wednesday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Gorse
Short Term...Deal
Long Term...O'Brien
Aviation...Deal/Gorse/O'Brien
Marine...Deal/Gorse/O'BrienSpecial weather statement, Jun 8, 4:43 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
543 PM EDT Tue Jun 8 2021
NJZ020-026-027-082215-
Coastal Ocean-Ocean-Southeastern Burlington-
543 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OCEAN AND
EASTERN BURLINGTON COUNTIES...
At 543 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Barnegat to near Brookville to near
Penn State Forest. Movement was east at 10 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Barnegat, Surf City, Brookville, Warren Grove, Bass River State
Forest, Penn State Forest, Beach Haven West, New Gretna, Manahawkin,
Ocean Acres and Waretown.
This includes Garden State Parkway between mile markers 52 and 75.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3989 7406 3968 7410 3959 7445 3973 7451
3987 7421
TIME...MOT...LOC 2143Z 269DEG 10KT 3982 7416 3974 7429 3969 7445
Staarmann